MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMPX525 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Nipple Sensation Changes (2162); Wrinkling (2613); Paresthesia (4421)
| Date of Event |
06/16/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: symptomatic rupture, cutaneous contour deformity, and paresthesia.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
A female patient who underwent breast augmentation primary with mentor memorygel xtra 525cc silicone prosthesis experience left sided symptomatic rupture, cutaneous contour deformity, and paresthesia post procedure.The mri examination confirmed the rupture.As a result, the patient underwent bilateral replacements with unspecified implants on (b)(6) 2025.
Additional Manufacturer Narrative
Per additional information received on july 30, 2025, the patient underwent bilateral replacements with 530cc smooth round gel moderate plus boost device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On aug 4, 2025, a reassessment determined that the coding submitted previously was incorrect.Code paresthesia and code cutaneous contour deformity were updated to code nipple sensation changes.The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on august 26, 2025: the product was returned to mentor for evaluation.Mentor then conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned device determined that the breast implant was found to be ruptured and received in three (3) parts.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear on the posterior view, measuring less than 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).